Alert archive / North Carolina / Small Craft Advisories in 2017
Small Craft Advisory 39, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Mar 30, 2017, 7:44 AM EDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2017, 7:44 AM EDT (11:44 UTC)
- Expired
- Apr 1, 2017, 2:00 PM EDT
- In force
- 54 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
008 WHUS72 KMHX 301144 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 744 AM EDT THU MAR 30 2017 ...WINDS AND SEAS INCREASE TONIGHT AND FRIDAY... .LINGERING SWELL WILL KEEP SEAS AS HIGH AS 6 TO 7 FEET ACROSS THE CENTRAL WATERS TODAY. WINDS AND SEAS INCREASE TONIGHT AND FRIDAY AS A STRONG LOW PRESSURE SYSTEM IMPACTS THE AREA. AMZ152-154-302345- /O.NEW.KMHX.SC.Y.0039.170330T1144Z-170401T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 744 AM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM EDT SATURDAY. * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-302345- /O.NEW.KMHX.SC.Y.0039.170331T0500Z-170401T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 744 AM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 11 AM EDT SATURDAY. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-302345- /O.NEW.KMHX.SC.Y.0039.170331T1000Z-170401T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 744 AM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 5 AM EDT SATURDAY. * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
439 WHUS72 KMHX 301915 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 315 PM EDT THU MAR 30 2017 ...WINDS AND SEAS INCREASE TONIGHT AND FRIDAY... .A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TONIGHT AND MOVE THROUGH FRIDAY. WINDS AND SEAS WILL INCREASE TONIGHT INTO FRIDAY AS A RESULT. AMZ150-311000- /O.EXT.KMHX.SC.Y.0039.170331T1200Z-170401T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 315 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-311000- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 315 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... * WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-311000- /O.CON.KMHX.SC.Y.0039.170331T0500Z-170401T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 315 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO 11 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
887 WHUS72 KMHX 302310 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 710 PM EDT THU MAR 30 2017 ...GUSTY WINDS AND DANGEROUS SEAS DEVELOPING LATE TONIGHT AND FRIDAY... .A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TONIGHT AND MOVE THROUGH FRIDAY. SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH SEAS BUILDING TO 5 TO 9 FEET. ELEVATED SEAS WILL LINGER INTO SATURDAY. AMZ152-154-311115- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 710 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... * WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-311115- /O.CON.KMHX.SC.Y.0039.170331T0500Z-170401T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 710 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO 11 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-311115- /O.CON.KMHX.SC.Y.0039.170331T1200Z-170401T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 710 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
918 WHUS72 KMHX 310730 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 AM EDT FRI MAR 31 2017 ...GUSTY WINDS AND DANGEROUS SEAS FOR THE WATERS AND PAMLICO SOUND... .SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY WITH SEAS BUILDING TO 6 TO 10 FEET. ELEVATED SEAS WILL LINGER INTO SATURDAY. AMZ135-312100- /O.EXB.KMHX.SC.Y.0039.170331T1400Z-170401T0500Z/ PAMLICO SOUND- 330 AM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EDT SATURDAY. * WINDS...SOUTH 15 TO 25 KT, BECOMING WEST TONIGHT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-312100- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 330 AM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-312100- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 330 AM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-312100- /O.CON.KMHX.SC.Y.0039.170331T1200Z-170401T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 330 AM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM EDT SATURDAY... * WINDS...SOUTH 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
078 WHUS72 KMHX 311929 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 329 PM EDT FRI MAR 31 2017 ...GUSTY WINDS AND ROUGH SEAS FOR THE COASTAL WATERS AND PAMLICO SOUND... .A COLD FRONT WILL MOVE THROUGH FROM THE WEST THIS EVENING. WINDS AND SEAS WILL GRADUALLY DIMINISH TONIGHT INTO SATURDAY. AMZ152-154-011100- /O.EXT.KMHX.SC.Y.0039.000000T0000Z-170401T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 329 PM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SATURDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-010300- /O.EXT.KMHX.SC.Y.0039.000000T0000Z-170401T0300Z/ PAMLICO SOUND- 329 PM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-011100- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 329 PM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-010900- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 329 PM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
234 WHUS72 KMHX 010154 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 954 PM EDT FRI MAR 31 2017 ...GUSTY WINDS AND ROUGH SEAS FOR THE COASTAL WATERS AND PAMLICO SOUND OVERNIGHT INTO SATURDAY... .A COLD FRONT WILL MOVE THROUGH THE WATERS TONIGHT, WITH GUSTY SOUTHWEST WINDS BECOMING WEST TO NORTHWEST. WINDS AND SEAS WILL GRADUALLY DIMINISH LATE TONIGHT INTO SATURDAY. AMZ135-010500- /O.EXT.KMHX.SC.Y.0039.000000T0000Z-170401T0500Z/ PAMLICO SOUND- 954 PM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-011400- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 954 PM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT...BECOMING WEST. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-011400- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 954 PM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-010900- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 954 PM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
395 WHUS72 KMHX 010522 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 122 AM EDT SAT APR 1 2017 ...ROUGH SEAS FOR THE COASTAL WATERS CONTINUE INTO SATURDAY... .WINDS WILL DIMINISH TONIGHT WITH SEAS GRADUALLY SUBSIDING ON SATURDAY. AMZ135-010630- /O.EXP.KMHX.SC.Y.0039.000000T0000Z-170401T0500Z/ PAMLICO SOUND- 122 AM EDT SAT APR 1 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED BELOW 25 KNOTS. $$ AMZ152-154-011730- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 122 AM EDT SAT APR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-011500- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 122 AM EDT SAT APR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-010900- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 122 AM EDT SAT APR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WINDS...WEST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
509 WHUS72 KMHX 011515 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1115 AM EDT SAT APR 1 2017 ...SEAS SUBSIDING TODAY... .SEAS WILL CONTINUE TO SUBSIDE TODAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. AMZ156-158-011615- /O.EXP.KMHX.SC.Y.0039.000000T0000Z-170401T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1115 AM EDT SAT APR 1 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... SEAS HAVE SUBSIDED BELOW 6 FEET SO THE ADVISORY WAS ALLOWED TO EXPIRE AT 11AM. $$ AMZ152-154-011800- /O.CON.KMHX.SC.Y.0039.000000T0000Z-170401T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1115 AM EDT SAT APR 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
575 WHUS72 KMHX 011805 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 205 PM EDT SAT APR 1 2017 ...SUBSIDING SEAS... AMZ152-154-011915- /O.EXP.KMHX.SC.Y.0039.000000T0000Z-170401T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 205 PM EDT SAT APR 1 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... SEAS HAVE SUBSIDED BELOW 6 FEET SO THE ADVISORY WAS ALLOWED TO EXPIRE AT 2 PM. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 4:06 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 30, 4:06 AM EDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
406 AM EDT Thu Mar 30 2017
.SYNOPSIS...
High pressure will gradually push off the coast today. A warm
front will move through from the southwest Friday, followed
by a cold front early Saturday. Another warm front will lift
north through the area Monday night, followed by a cold front
Tuesday.
&&
.NEAR TERM /THROUGH TODAY/...
As of 330 AM Thursday...High pressure ridging south into the
region will gradually push off the east coast today. Expect dry
conditions but will see increasing clouds as an expanding area
of mid clouds across the piedmont build into the region followed
by increasing upper level moisture ahead of a strong low
pressure system pushing east of the Mississippi River Valley.
Continued NE to E winds will bring a wide range of temps again
today with highs around 60 across the OBX to the lower 70s
southern sections.
&&
.SHORT TERM /TONIGHT/...
As of 330 AM Thursday...Moisture continues to increase tonight
as a robust low pressure system continues to advance toward the
region. Shower chances increase late tonight as strengthening
upper level dynamics move in from the west with showers likely
across western sections toward daybreak. Clouds and increasing
SE flow will keep temps mild tonight with lows generally in the
low to mid 50s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 305 AM Thursday...Wet and stormy weather Friday will be
followed by a nice weekend. Another potent system will impact
the area Monday night into Tuesday of next week.
Friday and Friday night...A potent mid-level shortwave ahead of
a surface cold front...coupled with deep moisture with
precipitable water values in excess of 1.5 inches at
times...will lead to a rather wet and stormy Friday across
eastern NC. The mid-level trough will take on a negative tilt
during the early part of Friday with 850 mb winds approaching 50
knots by mid-morning Friday. While wind shear and mid-level
dynamics will be impressive with this system...the primary
question will be the degree of instability that occurs. The
NAM12 indicates CAPES of around 1500 J/kg with Supercell
Composite numbers of 5-7 over the southern CWA. The GFS has
similar CAPE numbers...while the ECMWF is not as unstable. SPC
has continue to have our entire CWA in a Marginal Threat of
severe weather with hail being the primary threat with a
secondary strong wind threat. Some of the high-resolution
guidance indicates some showers in the morning...followed by
clearing and destabilization with a second round of storms in
the afternoon. It will be quite warm ahead of the front Friday
with highs 70 to 75 degrees with upper 60s along the Outer
Banks. While the threat of strong to severe convection wanes
Friday night...lingering showers will continue into early
morning Saturday before ending.
Saturday through Sunday night...Once the rain pushes offshore
early Saturday...a nice Spring weekend should follow as surface
high pressure and a mid-level ridge builds across the Carolinas.
Comfortable temperatures are expected with highs both Saturday
and Sunday in the low to mid 70s inland...although the Outer
Banks will be cooler on Sunday with mid 50s northern sections
versus mid 60s on Saturday.
Monday through Wednesday...Another potent mid-level closed low
will work its way slowly from the lower Mississippi Valley to
the Carolinas early next week. The ECMWF has the upper low
placement a bit to the north of the GFS on the latest model
cycle. Regardless...another round of potential heavy rainfall
and perhaps strong to severe thunderstorms is expected Monday
night into Tuesday. While the dynamics and low-level wind fields
are again impressive...the amount of destabilization will again
be key to the amounts and/or mode of any strong to severe storms
during this time frame. Precipitable water will again top 1.5
inches so some areas of heavy rain will be possible. Mild
temperatures will continue with highs mid 60s Outer Banks to mid
70s inland and lows generally in the 50s.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
Short Term /Through Tonight/...
As of 330 AM Thursday...Pred VFR conditions expected through the
TAF period. Cannot completely rule out brief shallow fog
developing before dawn this morning but light winds have
prevented development so far. Clouds increase today and
especially tonight ahead of the next system but cigs expected
to remain VFR until late tonight when showers will begin to move
into the area with sub-VFR conditions possible.
Long Term /Friday through Monday/...
As of 315 AM Thursday...Widespread MVFR/IFR conditions are
likely Friday into Friday night with numerous showers and a few
strong thunderstorms with heavy rainfall amounts. Conditions
improve by early Saturday and through the weekend with surface
high pressure and a mid-level ridge building across the
Carolinas. Moisture will be returning Monday in advance of the
next system with a few scattered showers and possible tstms late
in the day with some sub-VFR conditions possible.
&&
.MARINE...
Short Term /Today and Tonight/...
As of 330 AM Thursday...High pressure across the region will
slowly move offshore today with a low pressure system
approaching from the west tonight. Expect E/NE winds around
10-15kt today, becoming SE 10-20kt tonight with gusts increasing
to around 25kt across the southern and central waters after
midnight. Seas continue around 3-5ft across the waters early
this morning except up to 6ft across the central waters. Seas
have been a little slow to come down and will extend the SCA for
the central waters until 7am this morning. Seas around 3-5ft
expected today through this evening, increasing to 4-7 ft after
midnight in response to increased SE flow.
Long Term /Friday through Monday/...
As of 315 AM Thursday...Elevated seas will rapidly move up the
coast from southwest to northeast early Friday ahead of strong
oncoming system. Gusty southerly winds will push seas to as high
as 8-9 feet per local SWAN/NWPS model Friday into Friday night.
Winds veer to W/WNW Saturday with seas subsiding over most
waters by later Saturday night. After a lull early on
Sunday...strong low pressure over well east of New England will
send increased back swell energy back toward North Carolina with
the waters north of Cape Hatteras building to 6 feet or greater
Sunday afternoon. By early Monday...gusty southwest winds ahead
of the next system will lead to seas once again building from
south to north with values as high as 9-11 feet possible by
Monday afternoon.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 7 AM EDT early this morning
for AMZ152-154.
&&
SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...CTC
AVIATION...CTC/SK
MARINE...CTC/SKHazardous weather outlook, Mar 30, 4:17 AM EDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 417 AM EDT Thu Mar 30 2017 NCZ029-044>047-079>081-090>095-098-103-104-310830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 417 AM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Marginal Threat of Severe Thunderstorms over the area on Friday. The primary threat will be large hail along with strong gusty winds. Localized heavy rainfall of over an inch is also possible with this system Friday into Friday night which could produce minor flooding of low-lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.